MAUDE Adverse Event Report: GALIL MEDICAL INC. ICEFX CRYOABLATION SYSTEM; UNIT, CRYOSURGICAL, ACCESSORIES

GALIL MEDICAL INC. ICEFX CRYOABLATION SYSTEM; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRCH8000
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Procedure date used.
 
Event or Problem Description
It was reported that a patient was undertreated after cryoablation with a visual-ice system.A patient underwent cryoablation for renal cell carcinoma on (b)(6) 2020.One iceforce cryoablation needle was used.No reported issues occurred during the procedure and the iceball size was confirmed to adequately cover the lesion.During follow up (date unknown), it was identified that the lesion was undertreated, as a result, the patient underwent an additional cryoablation procedure.It was further reported that the most recent post-procedure scan still shows residual tumor.The physician reported that the system is not creating sufficient ice.
 
Additional Manufacturer Narrative
B3: date of event is unknown.Procedure date used.H3 device eval by manufacturer: system received for service.Testing of the system before performing product maintenance couldn't duplicate the problem.Performed a freeze on all four channels, one needle in each channel.Water used for the bath was cold.Ice ball formation looked normal for each channel.Repeated the test using warm water, temperature about 98 degrees f.Ice balls again looked normal for each channel.Did not measure the ice balls.Performed product maintenance.Adjusted interface manifold alignment to reduce force needed to lock the channels, especially channel 3 and 4.Added missing accessories, dual tank adapter, user manual, ethernet cable, flash drive.
 
Event or Problem Description
It was reported that a patient was undertreated after cryoablation with a visual-ice system.A patient underwent cryoablation for renal cell carcinoma on (b)(6) 2020.One iceforce cryoablation needle was used.No reported issues occurred during the procedure and the iceball size was confirmed to adequately cover the lesion.During follow up (date unknown), it was identified that the lesion was undertreated and the patient underwent additional cryoablation for re-treatment.It was further reported that the most recent post-procedure scan still shows residual tumor.The physician reported that the system is not creating sufficient ice.

Brand Name
ICEFX CRYOABLATION SYSTEM
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
GALIL MEDICAL INC.
4364 round lake road
arden hills MN 55112
MDR Report Key10476260
Report Number2134265-2020-12096
Device Sequence Number2880310
Product Code GEH
UDI-Device Identifier00859019006370
UDI-Public00859019006370
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K181153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFPRCH8000
Device Catalogue NumberFPRCH8000
Device Lot NumberIF0084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;